Arizona, 2006Flash Flood in Arizona, September 7, 2006
September 7, 2006 · NWS TWC · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Sep 7, 2:15 AM MST, 5 hours 15 minutes earlier.
Area forecast discussion, Sep 7, 2:15 AM MST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
215 AM MST THU SEP 7 2006
.SYNOPSIS...AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE STATE TODAY
AND TONIGHT AND BRING SCATTERED HEAVY SHOWERS AND THUNDERSTORMS TO
THE REGION. ADDITIONAL WEAK UPPER LEVEL DISTURBANCES WILL MOVE
ACROSS THE AREA ON FRIDAY KEEPING CONDITIONS UNSETTLED. ENOUGH
MOISTURE WILL REMAIN ACROSS THE AREA THIS WEEKEND FOR A CONTINUED
CHANCE OF SHOWERS AND THUNDERSTORMS WITH SOME DRYING POSSIBLE NEXT
WEEK.
&&
.DISCUSSION...YUMA AND PHOENIX RADARS THIS MORNING HAVE BEEN LIT UP
WITH SCATTERED STRONG THUNDERSTORMS AND LOCALLY HEAVY RAIN ACROSS
MARICOPA/YUMA AND LA PAZ COUNTIES. THIS ACTIVITY CONTINUES TO PUSH
EAST INTO WESTERN PIMA COUNTY AS OF 2 AM...BUT HAVE STARTED TO
WEAKEN IN STRENGTH A BIT. ALL THIS ACTIVITY IS ASSOCIATED WITH AN
UPPER LEVEL TROUGH AND JET DYNAMICS THAT IS MOVING INTO WESTERN
ARIZONA THIS MORNING. THIS FEATURE WILL CONTINUE TO MOVE ACROSS THE
STATE TODAY AND DEEPEN A BIT AS IT MOVES EAST. SO LOOK FOR SCATTERED
HEAVY SHOWERS AND THUNDERSTORMS TO SPREAD/DEVELOP ACROSS SOUTHEAST
ARIZONA TODAY. HIGH TEMPERATURES WILL ALSO BE A CHALLENGE TODAY AND
HAVE CUT THEM BACK SEVERAL DEGREES FROM EARLIER FORECAST. THE MAIN
PART OF THE UPPER LEVEL TROUGH WILL BE IN NEW MEXICO FRIDAY MORNING
BUT WEAK DISTURBANCES MOVING IN ON THE BACK SIDE OF SYSTEM WILL WORK
ON MOISTURE FOR ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TONIGHT
AND INTO FRIDAY.
A BIT OF DRYING THIS WEEKEND WITH LESS AREAL COVERAGE OF STORMS AND
HIGH TEMPERATURES REBOUNDING A BIT. A STRONGER UPPER LEVEL TROUGH
WILL MOVE INTO THE FOUR CORNERS REGION EARLY NEXT WEEK AND WORK ON
MOISTURE FOR ISOLATED TO SCATTERED ACTIVITY MONDAY AND TUESDAY. IF
GFS MODEL IS CORRECT THIS SYSTEM WILL DEEPEN IN NEW MEXICO ON
WEDNESDAY BRINGING A DRIER NORTHWEST FLOW ALOFT WHICH MAY BE THE
BEGINNING TO THE END OF THE 2006 THUNDERSTORM SEASON. STAY TUNED.
&&
.AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...NONE.
&&
JRG
WEATHER.GOV/TUCSON
Hazardous weather outlook, Sep 7, 3:40 AM MST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
340 AM MST THU SEP 7 2006
AZZ029-031>034-081400-
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-
340 AM MST THU SEP 7 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PINAL...PIMA AND SANTA CRUZ
COUNTIES OF SOUTHEAST ARIZONA.
.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL TROUGH MOVING THROUGH THE STATE TODAY AND TONIGHT
WILL BRING SCATTERED HEAVY SHOWERS AND THUNDERSTORMS TO THE AREA.
MAIN THREAT FROM THE STORMS TODAY WILL BE HEAVY RAIN WITH THE HEAVY
SHOWERS PRODUCING RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES. THIS
MAY LEAD TO SOME LOCALIZED FLOODING PROBLEMS. CAN NOT ALSO RULE
OUT A WIND GUST OR TWO NEAR 50 MPH WITH AFTERNOON STORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
IT WILL REMAIN UNSETTLED ON FRIDAY AS THE UPPER TROUGH STARTS TO
MOVE EAST OF THE AREA. AGAIN THE MAIN THREAT FROM STORMS WILL BE
HEAVY RAIN THAT MAY CAUSE LOCALIZED FLOODING PROBLEMS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ019-030-035-081400-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
340 AM MST THU SEP 7 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COCHISE...GRAHAM AND
GREENLEE COUNTIES OF SOUTHEAST ARIZONA.
.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL TROUGH MOVING THROUGH THE STATE TODAY AND TONIGHT
WILL BRING SCATTERED HEAVY SHOWERS AND THUNDERSTORMS TO THE AREA.
MAIN THREAT FROM THE STORMS TODAY WILL BE HEAVY RAIN WITH THE HEAVY
SHOWERS PRODUCING RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES. THIS
MAY LEAD TO SOME LOCALIZED FLOODING PROBLEMS. CAN NOT ALSO RULE
OUT A WIND GUST OR TWO NEAR 50 MPH WITH AFTERNOON STORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
IT WILL REMAIN UNSETTLED ON FRIDAY AS THE UPPER TROUGH STARTS TO
MOVE EAST OF THE AREA. AGAIN THE MAIN THREAT FROM STORMS WILL BE
HEAVY RAIN THAT MAY CAUSE LOCALIZED FLOODING PROBLEMS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Flash Flood, Pima
- When
- September 7, 7:30 AM MST to 9:45 AM MST
- Where
- Pima County, 14 mi NW of Sells
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.097, -111.790 (the zone’s center; the record gives no point)
A county official reported that Highway 86 was closed at the Sikul Himath Wash due to flooding. The bridge at this wash was overtopped causing large volumes of water to flow across Highway 86. Additionally, a swift water rescue was performed on Route 19 due to a flooded roadway.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Arizona, September 7, 20061 death · $80,000 · 1 event
- Lightning Strike in Colorado, September 7, 20061 death · 1 event
- Flash Flooding in Texas, September 7, 2006$140,000 · 2 events
- Lightning Strike in Florida, September 7, 2006$100,000 · 1 event
- Lightning Strike in Alabama, September 7, 2006$50,000 · 1 event
- High Surf in Hawaii, September 7 to 8, 200613 events
- Hail in North Dakota, September 7, 20061 in hail · 7 events
- Hail and Damaging Wind in Georgia, September 7, 2006$12,000 · 1 in hail · 3 events
- Hail in Minnesota, September 7, 20061.25 in hail · 5 events
- Heavy Rain in Arizona, September 7, 20061 event
- Damaging Wind in Florida, September 7, 200650 kt wind · 1 event
- Heavy Rain in Florida, September 7, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533614.